Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 36, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 1, 2019, 1:59 PM MDT for 4 counties in Wyoming. It took effect at Nov 2, 2019, 1:00 AM MDT. It was in force for 10 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 2019, 1:59 PM MDT (19:59 UTC)
- In effect from
- Nov 2, 2019, 1:00 AM MDT
- Expired
- Nov 2, 2019, 11:18 AM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 4:26 AM MDT | NON-TSTM WND GST 58 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 44 MPH. |
| Nov 2, 4:36 AM MDT | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED WINDS 35 MPH. |
| Nov 2, 4:42 AM MDT | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS OVER 40 MPH FOR PAST HOUR. PEAK GUST 54 MPH. |
| Nov 2, 4:50 AM MDT | NON-TSTM WND GST 57 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS 49 MPH. |
| Nov 2, 5:38 AM MDT | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 42 MPH. |
| Nov 2, 5:42 AM MDT | HIGH SUST WINDS 40 | 3 Nw Arlington, WY | FOOTE CREEK WYDOT SITE. SUSTAINED WINDS 40 MPH OR GREATER FOR PAST HOUR. PEAK GUST 54 MPH. |
| Nov 2, 6:00 AM MDT | SNOW 0.5 | 8 Wnw North Cheyenne, WY | COCORAHS STATION WY-LM-121 CHEYENNE 11.1 NW. |
| Nov 2, 6:50 AM MDT | SNOW 0.5 | 6 Ne Arlington, WY | COCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW. |
| Nov 2, 7:00 AM MDT | SNOW 0.5 | 1 W Cheyenne, WY | COCORAHS STATION WY-LM-190 CHEYENNE 1.4 W. |
| Nov 2, 7:00 AM MDT | SNOW 0.5 | 1 Wnw Warren Af Base, WY | COCORAHS STATION WY-LM-103 CHEYENNE 5.0 W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411 WWUS75 KCYS 011959 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 159 PM MDT Fri Nov 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM MDT SATURDAY... WYZ110-021200- /O.UPG.KCYS.HW.A.0028.191102T0700Z-191103T0000Z/ /O.NEW.KCYS.HW.W.0036.191102T0700Z-191103T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 159 PM MDT Fri Nov 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 1 AM to 6 PM MDT Saturday. * WHAT...West winds 35 to 45 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including I-80 near Arlington and Elk Mountain. * WHEN...From 1 AM MDT through 6 PM MDT Saturday. * IMPACTS...Mainly to transportation. Strong crosswinds could make travel difficult, especially for light high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-116-021200- /O.NEW.KCYS.HW.W.0036.191102T0700Z-191103T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range- Including the cities of Bordeaux, Buford, Pumpkin Vine, and Vedauwoo 159 PM MDT Fri Nov 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 6 PM MDT SATURDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 1 AM to 6 PM MDT Saturday. * TIMING...From 1 AM MDT through 6 PM MDT Saturday. * WINDS...West winds 35 to 45 mph with gusts up to 60 mph possible. * IMPACTS...Mainly to transportation. Strong crosswinds could make travel difficult, especially for light high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WM
2 follow-up statements
128 WWUS75 KCYS 020731 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 131 AM MDT Sat Nov 2 2019 ...HIGH WIND WARNING IN EFFECT THROUGH 6 PM MDT THIS AFTERNOON... WYZ106-110-116-030000- /O.CON.KCYS.HW.W.0036.000000T0000Z-191103T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 131 AM MDT Sat Nov 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Through 6 PM MDT Saturday. * WINDS...West winds 35 to 45 mph with gusts up to 60 mph possible. * IMPACTS...Mainly to transportation. Strong crosswinds could make travel difficult, especially for light high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
780 WWUS75 KCYS 021718 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1118 AM MDT Sat Nov 2 2019 ...High Wind Warning Cancelled... WYZ106-110-116-021830- /O.CAN.KCYS.HW.W.0036.000000T0000Z-191103T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 1118 AM MDT Sat Nov 2 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Winds have decreased somewhat, thus the high wind warning has been cancelled. $$ Rubin
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 1, 11:50 AM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 1, 11:50 AM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1150 AM MDT Fri Nov 1 2019
.SHORT TERM...(Today through Saturday)
Issued at 300 AM MDT Fri Nov 1 2019
Regional observations showed some snow shower activity ongoing
across Wyoming Nebraska and South Dakota this morning. This shower
activity was likely associated with a shortwave trough embedded
in the northwest flow aloft. Enhanced lift from this shortwave
will continue to overspread the region through the early morning
hours. At the surface, a cold front was located across eastern
Wyoming and will move south and east over the next few hours.
This may serve as a focus for a few stronger snow showers through
mid morning. High Resolution models have been showing slightly
different solutions for the snow squall potential this morning.
Regional soundings have backed off the steeper low level lapse
rates, thus limiting available energy. A few stronger snow
showers may develop in proximity to the front across NW Nebraska
but overall snow squall potential is lower than previously
thought. The forecast remains mostly unchanged with scattered snow
showers and some very light accumulations possible through mid
morning. Temperatures will be colder today thanks to a reinforcing
surge of colder air behind the front and northwesterly low level
flow.
After noon, skies will gradually begin to clear as upper level
subsidence develops behind the departing shortwave. Overnight
temperatures will be a bit colder from the cold advection and
limited cloud cover. High pressure will begin to strengthen late
tonight through early Saturday. Some models indicate some high
wind potential at the gap sites near Arlington and Elk Mountain.
Low level pressure gradients show between 85 and 110 microbars per
KM which should be enough to yield gradient winds of 35 to 45 mph
with gusts to near 60 mph through the terrain gaps. As such a
High Wind Watch was issued from late tonight through Saturday
evening. No significant weather is otherwise expected for Saturday
with mild temperatures and some gusty winds as high pressure
remains in place.
.LONG TERM...(Saturday night through Thursday)
Issued at 300 AM MDT Fri Nov 1 2019
Forecast concerns in the long term deal with snow chances to begin
the work week.
Saturday night/Sunday looks dry for the most part as we stay in
northwest flow across the CWA. ECMWF continue to hint at a Clipper
system Sunday night into Monday. But latest 00Z run shows much
less QPF than previous model runs. GFS shows this system staying
northeast of our CWA. Basically followed NBM guidance on PoPs for
this time frame.
Another Clipper system mid week as an arctic boundary sags into
the area from the northeast Wednesday into next Thursday. GFS on
board with the ECMWF with this system. Though still further north
and only clipping our northeastern CWA.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1147 AM MDT Fri Nov 1 2019
Wyoming TAFS...VFR, except for occasional MVFR at Laramie and
Cheyenne until 20Z. Wind gusts to 28 knots until 00Z, then to 30
knots after 15Z Saturday.
Nebraska TAFS...VFR. Wind gusts to 37 knots until 00Z, then to 25
knots after 15Z Saturday.
&&
.FIRE WEATHER...
Issued at 203 AM MDT Fri Nov 1 2019
Fire Weather concerns will be low through the period due to cool
temperatures and widespread snow cover. A slight warm up is
expected later this week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late tonight through Saturday afternoon for
WYZ110.
NE...None.
&&
SHORT TERM...AL
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...ALHazardous weather outlook, Nov 1, 3:06 AM MDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 306 AM MDT Fri Nov 1 2019 WYZ110-020915- North Snowy Range Foothills- 306 AM MDT Fri Nov 1 2019 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered snow showers are expected today with some stronger snow showers possible late this morning. Visibility may be temporarily reduced within the stronger showers but widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A High Wind Watch is in effect for Arlington and Elk Mountain late tonight through Saturday. Strong wind gusts may cause travel impacts for high profile vehicles. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>119-020915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 306 AM MDT Fri Nov 1 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered snow showers are expected today with some stronger snow showers possible late this morning. Visibility may be temporarily reduced within the stronger showers but widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Nov 1, 8:41 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
841 AM MDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 5 S GUERNSEY 42.19N 104.73W
11/01/2019 M0.5 INCH PLATTE WY COCORAHS
COCORAHS STATION WY-PT-18 GUERNSEY 5.1 S.
0700 AM SNOW 10 S KEELINE 42.61N 104.74W
11/01/2019 M1.0 INCH NIOBRARA WY COCORAHS
COCORAHS STATION WY-NB-9 MANVILLE 13 SSW.
0700 AM SNOW 6 NNW NORTH CHEYENNE 41.30N 104.83W
11/01/2019 M0.7 INCH LARAMIE WY COCORAHS
COCORAHS STATION WY-LM-112 CHEYENNE 10.7 N.
0700 AM SNOW 7 WSW HILLSDALE 41.17N 104.60W
11/01/2019 M0.5 INCH LARAMIE WY COCORAHS
COCORAHS STATION WY-LM-106 CHEYENNE 9.9 E.
0800 AM SNOW 3 NNE HAWK SPRINGS 41.83N 104.25W
11/01/2019 M1.2 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-11 YODER 6.5 SSE.
0700 AM SNOW 12 NW LOST SPRINGS 42.90N 105.06W
11/01/2019 M2.0 INCH CONVERSE WY COCORAHS
COCORAHS STATION WY-CV-11 LOST SPRINGS 11.9
NW.
0600 AM SNOW 4 WSW DOUGLAS 42.73N 105.47W
11/01/2019 M3.0 INCH CONVERSE WY COCORAHS
COCORAHS STATION WY-CV-16 DOUGLAS 4.3 WSW.
0700 AM SNOW ELK MOUNTAIN 41.68N 106.42W
11/01/2019 M0.7 INCH CARBON WY COCORAHS
COCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3
SW.
0700 AM SNOW 2 SE CHADRON STATE PARK 42.66N 102.98W
11/01/2019 M1.0 INCH DAWES NE COCORAHS
COCORAHS STATION NE-DS-1 CHADRON 11.6 S.
&&Local storm report, Nov 1, 9:11 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 AM MDT FRI NOV 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW GUERNSEY 42.26N 104.75W
11/01/2019 M0.5 INCH PLATTE WY COCORAHS
COCORAHS STATION WY-PT-25 GUERNSEY 0.3 WSW.
0700 AM SNOW 1 N WHEATLAND 42.06N 104.96W
11/01/2019 M0.5 INCH PLATTE WY COCORAHS
COCORAHS STATION WY-PT-26 WHEATLAND 0.9 N.
0600 AM SNOW 6 SSW HILLSDALE 41.13N 104.52W
11/01/2019 M0.6 INCH LARAMIE WY COCORAHS
COCORAHS STATION WY-LM-59 BURNS 6.0 WSW.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 2:34 AM MDT | High Wind Watch | CYS | Albany, Carbon | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.